MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Catalog Number PPH01
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Incontinence (1928); Pain (1994); No Code Available (3191)
Date of Event 01/01/2006
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: publication year of 2006.Batch # unk.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: stapled transanal rectal resection (starr): a new option in the treatment of obstructive defecation syndrome.Author/s: a.Ommer, k.Albrecht ,f.Wenger , m.K.Walz.Citation: langenbecks arch surg (2006); 391: 32¿37.Doi 10.1007/s00423-005-0004-6.The aim of this prospective study was to show the results of the new procedure stapled transanal¿rectal resection (starr).Within the scope of a prospective study, from january 2003 to june 2005, 14 consecutive patients (2 male and 12 female; mean age 53±12 years; age range: 28¿74 years) underwent stapled transanal rectal resection of the rectal wall.The operative technique in all cases was a modification of the stapled hemorrhoidopexy based on the longo procedure using pph01 (ethicon).Reported complications included secondary hemorrhage from the staple row (n-2) which could be controlled by direct transanal suture under general anesthesia, small and asymptomatic dehiscence of the ventral stapler row (n-1) which healed up without sequence, severe anal pain (n-1) which spontaneously ceased after 4 weeks, pain on operation day (n-?) in which five patients needed analgetic drugs such as morphine, and another four patients had to be given metamizole, pain on postoperative day 1 and day 2 (n-?) in which patients only needed mild analgesia (metamizole), diverticulosis and abdominal pain (n-1) in which the patient underwent sigmoid resection, urge incontinence (n-3), deterioration of preoperative normal continence (n-2), and new symptoms of liquid secretion (n-1).In conclusion, starr is an effective therapy for obstructive defecation disorder due to a symptomatic rectocele and/or a distal intussusception.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8843582
Report Number3005075853-2019-20905
Device Sequence Number11238765
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPPH01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;